Maine, 2022Winter Storm in Maine, December 16 to 17, 2022
December 16 to 17, 2022 · NWS GYX · 12 events in 12 counties and zones
On December 16th low pressure develop near Chesapeake Bay and slowly moved northeastward along the coast to a position near Nantucket late in the day. Eventually low pressure moved into the Gulf of Maine on December 17th and continued towards Nova Scotia.
Every event with a place to put it; 12 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
On December 16th low pressure develop near Chesapeake Bay and slowly moved northeastward along the coast to a position near Nantucket late in the day. Eventually low pressure moved into the Gulf of Maine on December 17th and continued towards Nova Scotia. Despite a climatologically favorable track for significant snowfall, the antecedent near surface air mass was marginal for snow south of the mountains. Temperatures aloft were cool and supportive of snow, but rain mixed in south of the foothills. Due to the heavy wet snow, significant power outages occurred across interior Maine with 80,000 outages reported. Oxford, Franklin and Somerset Counties were impacted the hardest. There was a significant upslope and elevation component to snowfall totals when precipitation finally came to an end on the 17th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Dec 16, 4:53 AM EST, 2 hours 7 minutes earlier.
Area forecast discussion, Dec 16, 4:53 AM EST, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service Gray ME
453 AM EST Fri Dec 16 2022
.SYNOPSIS...
Low Pressure currently over New Jersey will track towards the
southern New England coastline today. Precipitation has already
overspread southern New Hampshire and will continue to expand
over the rest of the forecast area this morning. Interior
locations are still expected to see heavy snow while areas
across southeast New Hampshire and coastal Main see a mix of
rain and snow changing to all rain. There have been no changes
to the current Winter Weather Headlines with this winter storm
expected to linger through Saturday. The system will be slow to
exit into the North Atlantic with continued chances for snow
showers in the mountains through Monday while areas south of the
mountains see an end to precipitation Saturday night. Relatively
quiet weather is expected through mid week with another
potential impactful system late next week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
The first widespread winter storm of the season is upon us and
it is not a simple forecast.
Deep easterly flow has established a coastal front running along
the western ME coast and cutting inland between DAW and
PSM...thru MHT...and then south of AFN. Southeast of that line
is comfortably predominately rain today. Along and just north of
that line is the most difficult forecast.
For starters we are in a period where the dominant mode of
forcing is transitioning. Currently WAA from the primary low
pressure over the Upper Midwest is driving precip. As a result
precip character is a little more convective and showery in
nature...and becoming more so as the WAA weakens. Eventually
this will be taken over by stronger forcing from the secondary
low pressure driven by divergence in the poleward exit region of
the upper level jet. This mode of forcing favors deformation and
an arcing or pivoting band of precip. In that sense QPF was not
particularly difficult to address.
Snowfall on the other hand...this will largely depend on precip
intensity and elevation. That easterly flow will keep temps
pretty marginal for a large chunk of the forecast area southeast
of the mtns. As you near the coast the depth of the above
freezing air near the surface will approach 1000 ft at times.
This is borderline for snow...so as precip intensity picks up
the latent cooling of melting will help keep ptype snow. The
heavier rates will also allow snow to accumulate before melting
on the ground. Since temps will be near freezing around 1000
ft...elevations above that should have no trouble staying mainly
snow today.
With such fine margins...there is big bust potential in either
direction along that coastal frontal zone. Some Bufkit forecast
are quite robust in the PWM area for snowfall...but model snow
depth fields...which often can more accurately depict snowfall
amounts in the marginal/mixed scenarios show very little locally
including into the foothills.
Ultimately I nudged the forecast slightly in the warmer
direction...with only small changes to snowfall as a result. No
changes to the headlines.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
After sunset will be well timed for flow to start becoming more
northerly into the center of low pressure and will likely start
seeing temps tick down as a result. This will help transition
precip more towards snow in most areas. I suspect this is the
time period when much of the area near the coastal front will
see accumulation...which would affect the evening commute. Even
inland this should be when the bulk of the accumulation occurs.
Flow becomes more westerly and downsloping from south to north
Sat...starting around mid morning. This will taper precip in
that direction as well.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
Overview: Primary surface low will be near the Bay of Fundy
Saturday evening while aloft a closed low will be over the
eastern Great Lakes. This upper low will slide across the
forecast area Sunday and will become vertically stacked with the
surface low over the Canadian Maritimes Monday morning. The
proximity of the surface low and the upper low traversing the
region will allow for continued chances for snow showers,
primarily in the mountains through Monday. The vertically
stacked low will pull into the north Atlantic Tuesday with short
wave ridging sliding over New England through Wednesday for
mostly dry conditions. Global models and their ensembles
continue to have a strong signal for a large low pressure system
to develop near the Mid Atlantic region around next Thursday
and track up the Eastern Seaboard Friday. This system will have
the potential to bring snow and/or rain depending on the track,
along with strong winds. As this system is 7 days out the track
will likely vary over the next several days. A main area of
concern with this system will be coastal impacts as an inland
track will allow for strong onshore winds and surge as we enter
a period of high astronomical tides.
Forecast Details: Precipitation from our first impactful winter
storm will have ended or be tapering off Saturday evening across the
southern third of the forecast area. Across northern and eastern
zones light snow will continue into Saturday night with most areas
outside of the mountains seeing an end of accumulating snowfall
after midnight. By Sunday morning areas south of the mountains will
see partly to mostly sunny skies with partly to mostly sunny skies
expected Monday. In the mountains and far northern zones there will
be continued chances for snow showers Sunday through Monday as the
upper low becomes vertically stacked over the Canadian Maritimes and
moisture rotates into these areas. Highs on Sunday and Monday will
be in the upper 20s to low 30s across the north and into the upper
30s to near 40 degrees along the coastal plain. Westerly winds will
be breezy both days, with peak winds topping out around 30 mph with
much higher gusts in the mountains.
Short wave ridging looks to bring quiet conditions Tuesday and
Wednesday, although disturbances tracking across Quebec will bring
more in the way of clouds across the north with slight chances for
snow showers in the mountains.
The next potent trough digs southeastward across the Plains Thursday
while surface high pressure looks to keep northern New England dry
until late Thursday. There has been rather good model to model
agreement and run to run continuity for this time range in a large
low pressure system developing near the Mid Atlantic region late
Thursday and Thursday night. The current envelope of ensemble
solutions ranges from low pressure tracking well inland over Upstate
NY to outside of the 40N/70W benchmark and we are likely several
days out from a track consensus. The main take away is that this
system will have potential to bring travel impacts from snow and/or
rain going into the Holiday Weekend. There will also be potential
for impactful winds along with coastal impacts from onshore winds
bringing the threat of surge during a period of high astronomical
tides.
&&
.AVIATION /08Z FRIDAY THROUGH TUESDAY/...
Short Term...Largely MVFR or IFR across the area this morning.
Conditions are expected to steadily deteriorate as precip moves
in. Widespread IFR is expected today whether in SN or in low
CIGs where ptype remains RA. The one exception may be
HIE...where periods of MVFR CIGs are possible. IFR conditions
are likely to linger into Sat...as precip will be slow to
dissipate. A very gradual improvement from south to north is
expected thru the day Sat.
Long Term...Ongoing light snow will likely continue restrictions at
KHIE, KAUG, and KRKD Saturday night with remaining terminals seeing
conditions improve to MVFR and then VFR by Sunday morning. KHIE will
see -SHSN Sunday into Monday bringing the threat of continued
restrictions and cannot rule out continued chances for at least MVFR
at KAUG and KRKD. The remaining TAF sites will likely see prevailing
VFR Sunday through Wednesday, with KAUG and KRKD likely seeing
prevailing VFR Monday through Wednesday. By Monday night -SHSN will
end at KHIE for prevailing VFR into Wednesday.
&&
.MARINE...
Short Term...No significant changes. Gale warnings remain in
effect for all waters...with a period of near storm force gusts
possible on the outer waters late today and tonight. Winds and
seas will gradually diminish as the storm pulls away...but not
until later Sat.
Long Term...Winds shift out of the NW and then W Saturday night into
Sunday with elevated seas persisting into Sunday morning. Wind
gusts and seas from Saturday night through Monday night will
likely warrant SCAs with winds and seas dropping below SCA
thresholds Tuesday into Wednesday. There is potential for
another strong low pressure system to track along the East Coast
late in the week.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...Winter Storm Warning from 10 AM this morning to midnight EST
Saturday night for MEZ007>009-012>014-018>022-033.
Winter Weather Advisory from 10 AM this morning to midnight
EST Saturday night for MEZ024>028.
NH...Winter Storm Warning from 10 AM this morning to midnight EST
Saturday night for NHZ001-002-004.
Winter Storm Warning until 7 PM EST Saturday for NHZ003-
005>009-011-015.
Winter Weather Advisory until 7 PM EST Saturday for NHZ010-012-
013.
MARINE...Gale Warning until 6 PM EST Saturday for ANZ150>154.
&&
NEAR TERM...Legro
SHORT TERM...Legro
LONG TERM...SchroeterHazardous weather outlook, Dec 16, 3:56 AM EST, 3 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Gray ME
356 AM EST Fri Dec 16 2022
NHZ003-005>009-011-015-170900-
Northern Grafton-Southern Grafton-Southern Carroll-Sullivan-
Merrimack-Belknap-Cheshire-Western And Central Hillsborough-
356 AM EST Fri Dec 16 2022
...WINTER STORM WARNING IN EFFECT UNTIL 7 PM EST SATURDAY...
This Hazardous Weather Outlook is for New Hampshire, central New
Hampshire, northern New Hampshire and southern New Hampshire.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Storm Warning.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Storm Warning.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
MEZ007>009-012>014-018>022-033-NHZ001-002-004-170900-
Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford-
Southern Franklin-Southern Somerset-Interior York-
Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo-
Interior Cumberland Highlands-Northern Coos-Southern Coos-
Northern Carroll-
356 AM EST Fri Dec 16 2022
...WINTER STORM WARNING IN EFFECT FROM 10 AM THIS MORNING TO
MIDNIGHT EST SATURDAY NIGHT...
This Hazardous Weather Outlook is for Maine, south central Maine,
southwest Maine, west central Maine, western Maine and northern New
Hampshire.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Storm Warning.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Storm Warning.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
NHZ010-012-013-170900-
Strafford-Eastern Hillsborough-Interior Rockingham-
356 AM EST Fri Dec 16 2022
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST SATURDAY...
This Hazardous Weather Outlook is for central New Hampshire and
southern New Hampshire.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
MEZ024>028-170900-
Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo-
356 AM EST Fri Dec 16 2022
...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO
MIDNIGHT EST SATURDAY NIGHT...
This Hazardous Weather Outlook is for south central Maine and
southwest Maine.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
Do not expect hazardous weather at this time.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
MEZ023-NHZ014-170900-
Coastal York-Coastal Rockingham-
356 AM EST Fri Dec 16 2022
This Hazardous Weather Outlook is for southwest Maine and southern
New Hampshire.
.DAY ONE...Today and tonight.
Rain may mix with snow early this morning before changing to all
rain. Northeast winds will gust up to 40 mph along the coast.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Rain may mix with snow or change to a period of all snow early
Saturday morning before ending as rain and snow showers Saturday
afternoon.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
ANZ151-153-170900-
Penobscot Bay-Casco Bay-
356 AM EST Fri Dec 16 2022
...GALE WARNING IN EFFECT UNTIL 6 PM EST SATURDAY...
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
ANZ150-152-154-170900-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
356 AM EST Fri Dec 16 2022
...GALE WARNING IN EFFECT UNTIL 6 PM EST SATURDAY...
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Local storm report, Dec 16, 6:52 AM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
652 AM EST FRI DEC 16 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 AM SNOW 1 S CLAREMONT 43.37N 72.35W
12/16/2022 M1.7 INCH SULLIVAN NH TRAINED SPOTTER
&&Winter Storm, Interior York
- When
- December 16, 7:00 AM EST to December 17, 5:00 AM EST
- Where
- Interior York forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 43.429, -70.670 (the zone’s center; the record gives no point)
Light precipitation began on the morning on the 16th, mainly as a mix of mostly rain and some snow. Steady moderate snow began in the evening on the 16th and began accumulating, first near the New Hampshire border before eventually reaching areas around I-95. Precipitation tapered off early in the morning on the 17th. Snowfall totals ranged from 5 inches near Buxton to 12 inches north of Shapleigh.
Winter Storm, Southern Oxford
- When
- December 16, 8:00 AM EST to December 17, 12:00 PM EST
- Where
- Southern Oxford forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 44.500, -70.757 (the zone’s center; the record gives no point)
Light precipitation began on the morning on the 16th. Steady moderate to occasionally heavy snow started relatively quickly after the onset, especially at higher elevations. Southeast flow upsloping into the western Maine Mountains produced significantly more snowfall along the east facing slopes. Precipitation tapered off midday on the 17th as upslope enhanced snow showers. Snowfall totals ranged from 12 to 24 inches.
Winter Storm, Interior Cumberland Highlands
- When
- December 16, 8:00 AM EST to December 17, 12:00 PM EST
- Where
- Interior Cumberland Highlands forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 43.806, -70.330 (the zone’s center; the record gives no point)
Light precipitation began on the morning on the 16th. Steady moderate to occasionally heavy snow started relatively quickly after the onset, especially at higher elevations. Southeast flow upsloping into the western Maine Mountains produced significantly more snowfall along the east facing slopes. Precipitation tapered off midday on the 17th. Snowfall totals ranged from 6 inches near Sebago Lake to 18 inches near Pleasant Mountain.
Winter Storm, Central Interior Cumberland
- When
- December 16, 8:00 AM EST to December 17, 12:00 PM EST
- Where
- Central Interior Cumberland forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 43.806, -70.330 (the zone’s center; the record gives no point)
Light precipitation began on the morning on the 16th, mainly as a mix of mostly rain and some snow. Steady moderate snow began in the evening on the 16th and began accumulating, first in the areas north of Sebago Lake before eventually reaching areas around I-95. Precipitation tapered off midday on the 17th. Snowfall totals ranged from 4 inches near the Lower Bay of Sebago Lake to 12 inches near Casco.
Winter Storm, Northern Oxford
- When
- December 16, 9:00 AM EST to December 17, 8:00 AM EST
- Where
- Northern Oxford forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 44.500, -70.757 (the zone’s center; the record gives no point)
Light precipitation began on the morning on the 16th. Steady moderate to occasionally heavy snow started relatively quickly after the onset, especially at higher elevations. Southeast flow upsloping into the western Maine Mountains produced significantly more snowfall along the east facing slopes. Precipitation tapered off during the morning of the 17th as upslope enhanced snow showers. Snowfall totals ranged from 18 to 24 inches.
Winter Storm, Androscoggin
- When
- December 16, 9:00 AM EST to December 17, 12:00 PM EST
- Where
- Androscoggin forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 44.166, -70.206 (the zone’s center; the record gives no point)
Light precipitation began on the morning on the 16th, mainly as a mix of mostly rain and some snow. Steady moderate snow began in the evening on the 16th and began accumulating, first in the Livermore area before eventually reaching areas south of I-95. Precipitation tapered off midday on the 17th. Snowfall totals ranged from 6 inches near Durham to 16 inches near Livermore.
Winter Storm, Northern Franklin
- When
- December 16, 11:00 AM EST to December 17, 2:00 PM EST
- Where
- Northern Franklin forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 44.974, -70.444 (the zone’s center; the record gives no point)
Light precipitation began on the morning on the 16th. Steady moderate to occasionally heavy snow started relatively quickly after the onset, especially at higher elevations. Southeast flow upsloping into the western Maine Mountains produced significantly more snowfall along the east facing slopes. Precipitation tapered off during the afternoon of the 17th as upslope enhanced snow showers. Snowfall totals ranged from 18 to 24 inches.
Winter Storm, Southern Franklin
- When
- December 16, 11:00 AM EST to December 17, 3:00 PM EST
- Where
- Southern Franklin forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 44.974, -70.444 (the zone’s center; the record gives no point)
Light precipitation began on the morning on the 16th. Steady moderate to occasionally heavy snow started relatively quickly after the onset, especially at higher elevations. Southeast flow upsloping into the western Maine Mountains produced significantly more snowfall along the east facing slopes. Precipitation tapered off during the afternoon of the 17th as upslope enhanced snow showers. Snowfall totals ranged from 18 to 24 inches.
Winter Storm, Kennebec
- When
- December 16, 11:00 AM EST to December 17, 3:00 PM EST
- Where
- Kennebec forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 44.409, -69.767 (the zone’s center; the record gives no point)
Light precipitation began on the morning on the 16th, mainly as a mix of mostly rain and some snow. Steady moderate snow began in the evening on the 16th and began accumulating, first in the Belgrade Lakes region before reaching the lower Kennebec River Valley. Precipitation tapered off during the afternoon of the 17th. Snowfall totals ranged from 4 inches near Gardiner to 16 inches near Vienna.
Winter Storm, Central Somerset
- When
- December 16, 12:00 PM EST to December 17, 3:00 PM EST
- Where
- Central Somerset forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 45.514, -69.959 (the zone’s center; the record gives no point)
Light precipitation began on the morning on the 16th. Steady moderate to occasionally heavy snow started relatively quickly after the onset, especially at higher elevations. Southeast flow upsloping into the western Maine Mountains produced significantly more snowfall along the east facing slopes. Precipitation tapered off during the afternoon of the 17th as upslope enhanced snow showers. Snowfall totals ranged from 16 to 20 inches.
Winter Storm, Southern Somerset
- When
- December 16, 12:00 PM EST to December 17, 3:00 PM EST
- Where
- Southern Somerset forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 45.514, -69.959 (the zone’s center; the record gives no point)
Light precipitation began on the morning on the 16th, with snow in the higher elevations and a mix of rain and snow in the valleys. Steady moderate to occasionally heavy snow began in the evening on the 16th. Precipitation tapered off during the afternoon of the 17th as upslope enhanced snow showers. Snowfall totals ranged from 6 inches near I-95 to 20 inches near the Bigelow Preserve.
Winter Storm, Interior Waldo
- When
- December 16, 12:00 PM EST to December 17, 3:00 PM EST
- Where
- Interior Waldo forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 44.485, -69.122 (the zone’s center; the record gives no point)
Light precipitation began on the morning on the 16th, mainly as a mix of mostly rain and some snow. Steady moderate snow began in the evening on the 16th and began accumulating, especially away from the coast. Precipitation tapered off during the afternoon of the 17th. Snowfall totals ranged from 6 to 12 inches.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dense Fog in Utah, December 16, 20221 death · $15,000 · 1 event
- Winter Storm in Vermont, December 16 to 17, 202217 events
- Dense Fog in California, December 16 to 18, 20221 injured · 8 events
- Heavy Snow and Winter Weather in Maine, December 16 to 19, 202215 events
- Winter Storm in New Hampshire, December 16 to 17, 202211 events
- Heavy Snow and Strong Wind in Massachusetts, December 16 to 17, 2022$13,000 · 5 events
- High Surf in Hawaii, December 16 to 17, 202210 events
- Winter Storm in New York, December 16 to 17, 20229 events
- Winter Weather in Minnesota, December 16, 20228 events
- Drought in Texas, December 16 to 31, 20222 events
- Coastal Flood in New Jersey, December 16, 20222 events
- High Wind in Nebraska, December 16, 202261 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1065612, 1065449, 1065450, 1065611, 1065448, 1065610, 1065451, 1065452, 1065609, 1065453, 1065454, 1065608.